MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRI CEMENTED STEM 12MMX50MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRI CEMENTED STEM 12MMX50MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5560-S-112
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Codes Injury (2348); Inadequate Osseointegration (2646)
Date of Event 12/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the patient's right knee was revised.Pre-op diagnosis was for suspected loosening of the tibial baseplate.A pre-op x-ray also revealed that the bottom nub of the baseplate had become unthreaded from the baseplate.Intra- operatively, loosening of the femoral component was also noted.The patient's knee construct was revised to a ts knee with stems, cones, and augments.There are no allegations against the revised insert.The rep believes he may be able to return the explants, and will try to obtain further information.
 
Additional Manufacturer Narrative
Additional information: lot number updated and explant date added.An event regarding loosening involving triathlon stem was reported.The reported loosening was not confirmed.Method & results: -device evaluation and results: the stem was returned for evaluation still attached to the femoral component.There is evidence of cement at the junction of the stem and femoral component.-clinician review: a review of the provided medical records by a clinical consultant stated the following comment: cannot confirm event, need additional information; primary and revision operative reports, clinical and past medical history, additional serial dated x-rays and examination of explanted components.-device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Additional information including primary and revision operative reports, clinical and past medical history and additional serial dated x-rays are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description

Brand Name
TRI CEMENTED STEM 12MMX50MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9608668
Report Number0002249697-2020-00143
Device Sequence Number16269351
Product Code MBH
UDI-Device Identifier07613327026528
UDI-Public07613327026528
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2016
Device Model Number5560-S-112
Device Catalogue Number5560-S-112
Device Lot NumberM6S58
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2020
Initial Date Received by Manufacturer 12/23/2019
Supplement Date Received by Manufacturer02/05/2020
Initial Report FDA Received Date01/20/2020
Supplement Report FDA Received Date03/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age56 YR
Patient Weight113